Alert archive / Texas / Coastal Flood Statements in 2019
Coastal Flood Statement 13, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Sep 5, 2019, 4:49 AM CDT for Kenedy County, Texas. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2019, 4:49 AM CDT (09:49 UTC)
- Expired
- Sep 5, 2019, 7:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2216 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583 WHUS44 KBRO 050949 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 449 AM CDT Thu Sep 5 2019 ...Hazardous Conditions At Local Beaches Continue... .Residual swell directed towards the coast will result in a high risk of rip currents and water runup approaching the base of the dunes along local beaches through this afternoon. TXZ256-257-351-051800- /O.CAN.KBRO.CF.Y.0004.000000T0000Z-190905T1200Z/ /O.CAN.KBRO.SU.Y.0002.000000T0000Z-190905T1200Z/ /O.NEW.KBRO.CF.S.0013.190905T0949Z-190906T0000Z/ /O.EXT.KBRO.RP.S.0006.000000T0000Z-190906T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 449 AM CDT Thu Sep 5 2019 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... ...COASTAL FLOOD STATEMENT IS NOW IN EFFECT... * COASTAL FLOODING...Occasional surf overwash due to residual swells from former Tropical Storm Fernand may approach the base of the dunes along portions of South Padre Island and at Boca Chica Beach. * Timing...Through this afternoon. * IMPACTS...Dangerous swimming conditions due to increased strength and higher frequency of rip currents. Swimmers may have difficulty returning to shore. Walking may be difficult during high tide and vehicles may be inundated by high water. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$ Farris
2 follow-up statements
964 WHUS44 KBRO 051750 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 1250 PM CDT Thu Sep 5 2019 ...Hazardous Conditions At Local Beaches Continue... .Residual swell directed towards the Lower Texas coastline will result in a high risk of rip currents and water runup approaching the base of the dunes along local beaches through this afternoon. TXZ256-257-351-060000- /O.CON.KBRO.CF.S.0013.000000T0000Z-190906T0000Z/ /O.CON.KBRO.RP.S.0006.000000T0000Z-190906T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 1250 PM CDT Thu Sep 5 2019 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * COASTAL FLOODING...Occasional surf overwash due to residual swells from former Tropical Storm Fernand may approach the base of the dunes along portions of South Padre Island and at Boca Chica Beach. * Timing...Through early this evening. * IMPACTS...Dangerous swimming conditions due to increased strength and higher frequency of rip currents. Swimmers may have difficulty returning to shore. Walking may be difficult during high tide and vehicles may be inundated by high water. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. If you become caught in a rip current...yell for help. Remain calm...do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current...swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$
983 WHUS44 KBRO 060014 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 714 PM CDT Thu Sep 5 2019 ...Tidal Run-up Receding... .Surface observations and web cameras at South Padre Island show water levels on the beach being well short of the dune line. This trend is expected to continue through tonight into Friday morning. TXZ256-257-351-060115- /O.EXP.KBRO.CF.S.0013.000000T0000Z-190906T0000Z/ /O.EXP.KBRO.RP.S.0006.000000T0000Z-190906T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 714 PM CDT Thu Sep 5 2019 ...HIGH RIP CURRENT RISK HAS EXPIRED... Long period swell have decreased therefore the high risk of rip currents has expired. A moderate risk of rip currents is expected for the rest of tonight. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Sep 5, 4:33 AM CDT, 16 minutes earlier.
Area forecast discussion, Sep 5, 4:33 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 433 AM CDT Thu Sep 5 2019 .SHORT TERM (Now through Friday): Remnants of Fernand continue to move further inland across northern Mexico as the tropical system continues to dissipate. The current trend of isolated to scattered showers and thunderstorms is expected to continue this morning, with a slight uptick this afternoon as sea breeze convection initiates. With this being said, have gone ahead and lowered PoPs slightly today through tomorrow from the previous forecast package, and therefore increased the high temperatures this afternoon slightly. As mid-level ridging centered over the Four Corners region begins to slide southeast and drier air intrudes into Deep South Texas from the north, PoPs will be on the decrease while high temperatures gradually rise on Friday. .LONG TERM (Friday Night through Wednesday):The trend for a drier weekend then a return to a chance of rain for the first half of next has not varied from the last few model runs. Rain chances Monday through Wednesday are not a slam dunk like we had with the outer bands of Fernand but a mid to upper level weakness lingering over South Texas may be sufficient to add to our early September rain totals. GFS/ECMWF continue to indicate deep mid/upper dry air moving over South Texas this weekend as high pressure ridge temporarily extends into the region. Sufficient low level moisture is limited to the lowest 5000 feet Saturday and may deepen to 10000 feet Sunday as the ridge begins to back northwest with an inverted trough approaching from the east. Isolated sea breeze showers continue in the forecast for the weekend with Sunday having a slightly better chance then Saturday. Daytime Temperatures recover to normal or even a few degree above with plenty of sun. Overnight lows also look to run near to slightly above normal. As the forecast moves into next week. The inverted trough rounds the western periphery of a strengthening mid level ridge over the Eastern Gulf and SE U.S. moving north through Deep South Texas Monday. The trough becomes sheared Tuesday and Wednesday with much of Southern and Eastern Texas remaining in a mid level weakness between the ridge over the Gulf and a mid-latitude trough moving over the Rockies. Deepening southerly flow maintains modest moisture combining with the weakness to allow for isolated to scattered convection. Model guidance in good agreement showing Monday with the best chance for rain with slightly lower chances Tuesday and Wednesday. Temperatures guidance also in decent agreement keeping highs near normal and lows a few degrees above normal. && .MARINE:(Now through Friday): With both winds and seas on the downward trend, have dropped the Small Craft Advisory and gone with small craft exercise caution wording for the lower Texas Gulf waters today. Clusters of showers and thunderstorms continue to move across the Gulf waters this morning and are expected to continue this afternoon, so locally heavy downpours and cloud to water lightning continue to be the main threat for today. Winds and seas continue to decrease into Friday with diminishing rain chances and no cautionary wording is expected to be needed at this time. Friday night through Monday...Surface ridge settles over the Western Gulf through Saturday before slowly moving east Sunday and Monday. Light onshore flow and a slight sea Friday night and Saturday become moderate Sunday and approaching fresh levels Monday as the gradient steadily strengthens. Not anticipating any Small Craft Advisories but may be in the exercise caution levels Monday, especially over the Laguna Madre. Isolated showers over the weekend may become scattered Sunday night and Monday as a weak disturbance approaches from the Gulf. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 88 78 91 77 / 40 20 20 10 BROWNSVILLE 92 78 93 77 / 30 20 30 10 HARLINGEN 91 76 94 75 / 40 20 20 10 MCALLEN 93 77 95 76 / 30 20 30 10 RIO GRANDE CITY 91 76 96 75 / 40 20 20 10 SOUTH PADRE ISLAND 85 81 87 80 / 30 20 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...High Rip Current Risk through this evening for TXZ256-257-351. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 69...Short term 59...Long term
Hazardous weather outlook, Sep 4, 4:06 PM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 406 PM CDT Wed Sep 4 2019 TXZ248>257-351-353-052200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 406 PM CDT Wed Sep 4 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. A Coastal Flood Advisory and a High Surf Advisory are in effect for the beaches of South Padre Island and at Boca Chica Beach until 7 AM CDT Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated risk of rip currents is possible at the local beaches also on Thursday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-052200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 406 PM CDT Wed Sep 4 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory is in effect for the Gulf of Mexico waters from 0 to 60 nautical miles until 7 AM CDT Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:24 PM CDT | Special Weather Statement | BRO | Hidalgo | 51 min |
| Sep 5, 2:48 PM CDT | Special Weather Statement | BRO | Hidalgo | 42 min |
| Sep 5, 3:17 PM CDT | Special Weather Statement | BRO | Hidalgo | 58 min |
| Sep 5, 3:55 PM CDT | Special Weather Statement | BRO | Hidalgo | 65 min |
Nearby
Coastal Flood Statements in Texas, 2019Every coastal flood statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.